An image encryption scheme with a pseudorandom permutation based on chaotic maps

Ji Won Yoon, Hyoungshick Kim

Research output: Contribution to journalArticle

108 Citations (Scopus)

Abstract

Many research efforts for image encryption schemes have elaborated for designing nonlinear functions since security of these schemes closely depends on inherent characteristics of nonlinear functions. It is commonly believed that a chaotic map can be used as a good candidate of a nonlinear component for image encryption schemes. We propose a new image encryption algorithm using a large pseudorandom permutation which is combinatorially generated from small permutation matrices based on chaotic maps. The random-like nature of chaos is effectively spread into encrypted images by using the permutation matrix. The experimental results show that the proposed encryption scheme provides comparable security with that of the conventional image encryption schemes based on Baker map or Logistic map.

Original languageEnglish
Pages (from-to)3998-4006
Number of pages9
JournalCommunications in Nonlinear Science and Numerical Simulation
Volume15
Issue number12
DOIs
Publication statusPublished - 2010 Dec 1
Externally publishedYes

Fingerprint

Image Encryption
Chaotic Map
Cryptography
Permutation
Permutation Matrix
Nonlinear Function
Logistic map
Chaos theory
Encryption
Logistics
Chaos
Experimental Results

Keywords

  • Chaotic maps
  • Image encryption
  • Pseudorandom permutation

ASJC Scopus subject areas

  • Modelling and Simulation
  • Numerical Analysis
  • Applied Mathematics

Cite this

An image encryption scheme with a pseudorandom permutation based on chaotic maps. / Yoon, Ji Won; Kim, Hyoungshick.

In: Communications in Nonlinear Science and Numerical Simulation, Vol. 15, No. 12, 01.12.2010, p. 3998-4006.

Research output: Contribution to journalArticle

@article{6070cd0711b94b0d8c30fcf8e8793034,
title = "An image encryption scheme with a pseudorandom permutation based on chaotic maps",
abstract = "Many research efforts for image encryption schemes have elaborated for designing nonlinear functions since security of these schemes closely depends on inherent characteristics of nonlinear functions. It is commonly believed that a chaotic map can be used as a good candidate of a nonlinear component for image encryption schemes. We propose a new image encryption algorithm using a large pseudorandom permutation which is combinatorially generated from small permutation matrices based on chaotic maps. The random-like nature of chaos is effectively spread into encrypted images by using the permutation matrix. The experimental results show that the proposed encryption scheme provides comparable security with that of the conventional image encryption schemes based on Baker map or Logistic map.",
keywords = "Chaotic maps, Image encryption, Pseudorandom permutation",
author = "Yoon, {Ji Won} and Hyoungshick Kim",
year = "2010",
month = "12",
day = "1",
doi = "10.1016/j.cnsns.2010.01.041",
language = "English",
volume = "15",
pages = "3998--4006",
journal = "Communications in Nonlinear Science and Numerical Simulation",
issn = "1007-5704",
publisher = "Elsevier",
number = "12",

}

TY - JOUR

T1 - An image encryption scheme with a pseudorandom permutation based on chaotic maps

AU - Yoon, Ji Won

AU - Kim, Hyoungshick

PY - 2010/12/1

Y1 - 2010/12/1

N2 - Many research efforts for image encryption schemes have elaborated for designing nonlinear functions since security of these schemes closely depends on inherent characteristics of nonlinear functions. It is commonly believed that a chaotic map can be used as a good candidate of a nonlinear component for image encryption schemes. We propose a new image encryption algorithm using a large pseudorandom permutation which is combinatorially generated from small permutation matrices based on chaotic maps. The random-like nature of chaos is effectively spread into encrypted images by using the permutation matrix. The experimental results show that the proposed encryption scheme provides comparable security with that of the conventional image encryption schemes based on Baker map or Logistic map.

AB - Many research efforts for image encryption schemes have elaborated for designing nonlinear functions since security of these schemes closely depends on inherent characteristics of nonlinear functions. It is commonly believed that a chaotic map can be used as a good candidate of a nonlinear component for image encryption schemes. We propose a new image encryption algorithm using a large pseudorandom permutation which is combinatorially generated from small permutation matrices based on chaotic maps. The random-like nature of chaos is effectively spread into encrypted images by using the permutation matrix. The experimental results show that the proposed encryption scheme provides comparable security with that of the conventional image encryption schemes based on Baker map or Logistic map.

KW - Chaotic maps

KW - Image encryption

KW - Pseudorandom permutation

UR - http://www.scopus.com/inward/record.url?scp=77952745685&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77952745685&partnerID=8YFLogxK

U2 - 10.1016/j.cnsns.2010.01.041

DO - 10.1016/j.cnsns.2010.01.041

M3 - Article

VL - 15

SP - 3998

EP - 4006

JO - Communications in Nonlinear Science and Numerical Simulation

JF - Communications in Nonlinear Science and Numerical Simulation

SN - 1007-5704

IS - 12

ER -